MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI MULTILOC PROX HUMERAL NAIL/RIGHT/CANN/160MM-STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 8MM TI MULTILOC PROX HUMERAL NAIL/RIGHT/CANN/160MM-STER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 04.016.034S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent hardware removal.The doctor was removing a broken multiloc nail.The nail broke above the proximal locking hole.The nonunion was repaired with plates and screws construct.There was a surgical delay of fifteen (15) minutes.The procedure was successfully completed, and the patient outcome was good.This report involves one (1) 8mm ti multiloc prox humeral nail/right/cann/160mm-ster.This is report 1 of 1 for (b)(4).The product complaint, (b)(4), is related to (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h4, h6: part # 04.016.034s.Lot # l318484.Release to warehouse date: july 12, 2017.Manufacturer: mezzovico.No ncr's were generated during production.Visual inspection: multiloc phn ø8 r cann l160 tan (p/n: 04.016.034s, lot #: l318484) was returned and received at us customer quality cq.Upon visual inspection, the distal end of the humerus nail was observed to be broken.Additionally, scratches and discoloration were observed on the device which could have potentially been caused during the explantation process.Device failure/defect identified? yes.Dimensional inspection: dimensional inspection could not be performed due to the post-manufacturing damage.Document/specification review: the following documents were reviewed: multiloc phn right ø8,ø9.5 asm: manufactured and current revisions complaint confirmed? yes.Investigation conclusion the complaint condition could be confirmed for the returned device.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
8MM TI MULTILOC PROX HUMERAL NAIL/RIGHT/CANN/160MM-STER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12019035
Report Number2939274-2021-03026
Device Sequence Number19921832
Product Code HSB
UDI-Device Identifier10886982089182
UDI-Public(01)10886982089182
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K103002
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.016.034S
Device Catalogue Number04.016.034S
Device Lot NumberL318484
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2021
Initial Date Received by Manufacturer 05/18/2021
Supplement Date Received by Manufacturer07/16/2021
Initial Report FDA Received Date06/17/2021
Supplement Report FDA Received Date07/16/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - END CAPS: MULTILOC HUMERAL NAIL; UNK - SCREWDRIVERS; UNK - SCREWS: HUMERAL NAIL; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;